MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 29MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 29MM; STAPLE, IMPLANTABLE
Catalog Number ECS29B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post op to a low anterior resection the surgeon had to bring a patient back to address the bleeding.
 
Additional Manufacturer Narrative
(b)(4).Date sent 12/5/2024.D4 batch # unk.B3: only event year known: 2024.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the product code? what were the indications for surgery? did the patient receive any preoperative chemotherapy or radiation? were there any issues experienced with the device in the initial surgical procedure? what is the nurses experience with the device? where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? did the healthcare professional wait 15 seconds after closing the device and then retighten prior to firing? were there any issues with device use/firing? what confirmation was received that the device completed the firing sequence? was the green checkmark visible at the end of the firing? how many counter-clockwise revolutions of the adjusting knob were used to open the device? was there any difficulty removing the device? was a complete transection of the white breakaway washer visually confirmed? were the donuts inspected? if so, please describe.Were there any issues noted with staple formation? if so, please describe the shape and location.What was the total estimated blood loss (ml)? was a transfusion required? how was the bleeding addressed? what was the pre and postoperative anti-coagulant and pain management protocol? was the bleeding intraluminal or extraluminal? what is the current patient status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/9/2025.Corrected data: d1, d4.Additional information was requested, and the following was obtained: what is the product code? ecs29b.What were the indications for surgery? colon cancer.Did the patient receive any preoperative chemotherapy or radiation? unknown.Were there any issues experienced with the device in the initial surgical procedure? no issues intra operative.What is the nurses experience with the device? surgeon/pa have extensive experience w device.Where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? unknown.When i asked pa he says they fired it the same way the last 20 years.Did the healthcare professional wait 15 seconds after closing the device and then retighten prior to firing? yes.Were there any issues with device use/firing? no.What confirmation was received that the device completed the firing sequence? good donuts, no bleeding or bubbles on test.Was the green checkmark visible at the end of the firing? how many counter-clockwise revolutions of the adjusting.Knob were used to open the device? 2.Was there any difficulty removing the device? no.Was a complete transection of the white breakaway washer visually confirmed? yes.Were the donuts inspected? if so, please describe.Yes good donuts.Were there any issues noted with staple formation? if so, please describe the shape and location.What was the total estimated blood loss (ml)? not sure.The patient received (1) unit of blood.Was a transfusion required? yes 1 unit.How was the bleeding addressed? medically.¿ unknown.Addressed in icu.What was the pre and postoperative anti-coagulant and pain management protocol? unknown.Was the bleeding intraluminal or extraluminal? intraluminal.What is the current patient status? discharged.Dr said he treated medically in icu.Transf 1 unit of blood.Patient went home.

Brand Name
CIRCULAR MECH XL SEAL 29MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20852354
Report Number3005075853-2024-09157
Device Sequence Number15478800
Product Code GDW
UDI-Device Identifier10705036022930
UDI-Public10705036022930
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECS29B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown